MAUDE Adverse Event Report: EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 7840
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fistula (1862); Perforation of Vessels (2135); Pseudoaneurysm (2605)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch mw5103876 that catheter entrapment and detachment occurred.The patient presented for an outpatient cardiac catheterization procedure.A non-boston scientific sheath and a 5f expo guide catheter were inserted with no issues or concerns.When the physician tried to remove the catheter, it became stuck in the sheath and came apart.The pieces were successfully removed and in the process a vessel was perforated.The patient vessels were tortuous which contributed to the complication.Manual pressure was applied and bleeding stopped.The patient experienced forearm pain and swelling.The patient was admitted and provided pain control, a repeat ultrasound and cardiology care.The patient experienced a radial artery pseudoaneurysm and arteriovenous (av) fistula consistent with a perforated vessel.

Brand Name
EXPO GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12586588
Report Number2134265-2021-12546
Device Sequence Number3067779
Product Code DQO
UDI-Device Identifier08714729007692
UDI-Public08714729007692
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2023
Device Model Number7840
Device Catalogue Number7840
Device Lot Number0060290408
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;